• Register
Prepare for your medical exam, USMLE, MCCEE with a FREE MCQs and clinical cases! ECG, CXR and all types of free medical MCQs with answers, good luck! Medical MCQs from students to students.
Sidebar

A 41-year-old female is seen in the psychiatric clinic for a follow-up appointment...

508 views
asked Jun 19 in Psychiatry by Rajesh Bahara

A 41-year-old female is seen in the psychiatric clinic for a follow-up appointment. She has been taking an antidepressant for three weeks with some improvement in mood. However, she complains of drowsiness, pal- pitations, dry mouth, and feeling faint on standing. Which antidepressant is she taking?

a. Amitriptyline
b. Trazodone
c. Fluoxetine
d. Venlafaxine
e. Bupropion

 

1 Answer

+1 vote
 
Best answer
6-32. The answer is a.
(Katzung, p 499.) Of the listed antidepressants, only amitriptyline, a tricyclic, causes adverse effects related to blockade of muscarinic acetylcholine receptors. Both trazodone and amitriptyline cause adverse effects related to α-adrenoreceptor blockade.
answered Jun 19 by Rajesh Bahara

...